What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 18, 2:36 PM EST, 29 minutes earlier.
Area forecast discussion, Jul 18, 2:36 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
336 PM EDT Sun Jul 18 2021
.SYNOPSIS...
A cold front will drop into the the eastern Carolinas and stall
Monday and Tuesday, bringing an increase in showers and
thunderstorms. More typical shower activity will return
Wednesday through Friday before another trough or front
approaches next weekend.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
An upper trough over the area will bring scattered to numerous
showers and thunderstorms to the area during the forecast period.
Expect coverage to be greatest during the afternoon and evening
hours with daytime heating. Mins tonight and Monday night will fall
into the low to mid 70s with highs Monday limited to the mid 80s due
to clouds and precipitation. Going into this, soils and waterways
are on the low side of normal so a flood watch will not be issued
attm but ponding of water is possible in heavier downpours during
the period.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
While northern portion of mid to upper trough over the Northeast
CONUS moves off to the east, the southern portion hangs back and
breaks off with a closed low over the southern Mississippi
Valley Tues into Wed. This leaves trough and front stalled to
the west and north with a deep moisture stream ahead of it
through the Carolinas with enhanced forcing aloft on Tues.
Overall, expect unsettled weather to continue into Tues with
considerable amount of clouds and shwrs around.
By Wed the mid to upper trough shifts far enough offshore to the
north and flattens out over the Carolinas as ridge noses its
way back north. This will feed a deeper W-NW flow of some drier
air into the Carolinas into Wed, but may leave Southeast NC and
SC in continued feed of SW flow of moisture. Therefore not
confident if we will see much drying into midweek and could
continue with a fair amount of clouds, but should see less
coverage of shwrs into Wed as front washes out, at least the
eastern half of forecast areas.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A broader and flatter flow in the mid to upper levels Thurs into
Fri should allow some drying and will also keep sea breeze
convection closer to the coast as steering flow drives storms
eastward. Overall expecting mainly localized convection Thurs
through Fri, but models show trough digging down into the
weekend and a cold front into the Carolinas into early next week with
an uptick in convection expected. High temps should be right
around normal within a few degrees of 90 in a continued
summertime airmass.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
It is a good bet we will see scattered convection this
afternoon. Not sure about the timing, best guess 19-23Z.
Convective debris overnight. Could see a stray shower overnight
as well with moisture through much of the column.
Extended Outlook...Higher chances of MVFR/IFR ceilings and
visibility in thunderstorms will develop Monday and Tuesday as a
front stalls in the area.
&&
.MARINE...
Through Monday night...In general, expect southwest winds at 10 to
15 KT with seas of 2 to 3 FT through the period. Speeds near
convection and in sea breeze zones could be higher at times,
especially through early evening.
Tuesday through Friday...Southwest flow 10 to 15 kts around
Bermuda high will continue through the week, but may get
disrupted a bit with a more SW-W flow Tues into midweek as a
front/trough drops into the Carolinas. Overall, Bermuda High
will dominate with seas 2 to around 3 ft mixing with a slightly
longer period S-SE swell.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...31
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...43
MARINE...RGZ/31
Hazardous weather outlook, Jul 18, 2:40 PM EST, 25 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
340 PM EDT Sun Jul 18 2021
AMZ250-252-254-256-NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-
039-054>056-058-059-191945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
340 PM EDT Sun Jul 18 2021
This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ106-108-110-191945-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
340 PM EDT Sun Jul 18 2021
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Moderate Risk of Rip Currents.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
31
In the hours before
Special weather statement, Jul 18, 2:05 PM EST, 1 hour before
Special Weather Statement
National Weather Service Wilmington NC
305 PM EDT Sun Jul 18 2021
SCZ054-055-058-182000-
Coastal Horry SC-Inland Georgetown SC-Central Horry SC-
305 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS COULD DROP SMALL HAIL AND PRODUCE GUSTY
WINDS ACROSS HORRY AND NORTHERN GEORGETOWN COUNTIES UNTIL 400 PM
EDT...
At 304 PM EDT, Doppler radar was tracking a pair of strong
thunderstorms over Bucksport and 10 miles east of Conway, moving
northeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Red Hill, Socastee, Forestbrook, Horry Georgetown Technical College
Conway Campus, Bucksville, Hand, Nixonville, Bucksport, Barefoot
Landing Area Of North Myrtle Beach, Lighthouse Care Center Of Conway
and Conway Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3361 7917 3367 7921 3388 7887 3383 7872
TIME...MOT...LOC 1904Z 234DEG 9KT 3368 7913
TRA
Local storm report, Jul 18, 2:09 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
309 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 NNE SANDY CREEK 34.31N 78.15W
07/18/2021 E1.00 INCH BRUNSWICK NC PUBLIC
QUARTER SIZE HAIL REPORTED IN TOWN OF NORTHWEST
&&
EVENT NUMBER ILM2100112
MORGANSpecial weather statement, Jul 18, 2:10 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Wilmington NC
310 PM EDT Sun Jul 18 2021
NCZ105-181945-
Inland Pender NC-
310 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORM WILL AFFECT MAPLE HILL IN NORTHEASTERN PENDER
COUNTY UNTIL 345 PM EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm over
Maple Hill, or 13 miles northeast of Burgaw, moving northeast at 10
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Maple Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3459 7773 3465 7777 3472 7770 3472 7768
3471 7768 3463 7764
TIME...MOT...LOC 1910Z 234DEG 9KT 3464 7771
TRASpecial weather statement, Jul 18, 2:24 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Wilmington NC
324 PM EDT Sun Jul 18 2021
SCZ039-182030-
Williamsburg SC-
324 PM EDT Sun Jul 18 2021
...THUNDERSTORMS QUICKLY APPROACHING SOUTHWESTERN WILLIAMSBURG
COUNTY COULD BRING GUSTY WINDS OR HAIL...
At 323 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manning to near Cross. Movement was
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kingstree, Trio, Salters, Hebron, Gourdin, Lane, Greeleyville and
Williamsburg Regional Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3372 7998 3377 8000 3382 7991 3388 7988
3389 7985 3383 7980 3336 7965 3334 7968
3331 7968 3333 7975 3338 7979 3337 7980
3339 7984 3343 7988 3344 7987 3350 7996
3351 8000 3350 8000 3350 8010
TIME...MOT...LOC 1923Z 245DEG 27KT 3366 8026 3328 8017
TRASpecial weather statement, Jul 18, 2:28 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Wilmington NC
328 PM EDT Sun Jul 18 2021
SCZ059-181945-
Northern Horry SC-
328 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORM COULD BRING HAIL AND GUSTY WINDS
NEAR LORIS IN NORTHEASTERN HORRY COUNTY UNTIL 345 PM EDT...
At 327 PM EDT, Doppler radar was tracking a strong thunderstorm over
Allsbrook, or 15 miles northeast of Conway, moving northeast at 10
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Loris, Goretown and Allsbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3399 7894 3402 7895 3408 7886 3399 7879
TIME...MOT...LOC 1927Z 246DEG 8KT 3401 7891
TRA
Special weather statement, Jul 18, 2:51 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington NC
351 PM EDT Sun Jul 18 2021
NCZ099-109-182015-
Inland Brunswick NC-Columbus NC-
351 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS COULD BRING HAIL AND GUSTY WINDS TO WESTERN
BRUNSWICK AND SOUTHEASTERN COLUMBUS COUNTIES UNTIL 415 PM EDT...
At 351 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nakina, or 14 miles south of Whiteville, moving northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bethel, Lake Waccamaw, Old Dock, Crusoe Island and Nakina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3407 7872 3414 7875 3427 7849 3414 7841
TIME...MOT...LOC 1951Z 246DEG 20KT 3413 7865
TRA